Alert archive / Wisconsin / Frost Advisories in 2017
Frost Advisory 3, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at May 6, 2017, 3:18 AM CDT for 12 counties in Wisconsin. It took effect at May 7, 2017, 2:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2017, 3:18 AM CDT (08:18 UTC)
- In effect from
- May 7, 2017, 2:00 AM CDT
- Expired
- May 7, 2017, 7:18 AM CDT
- In force
- 5 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 46 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2019 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
541 WWUS73 KARX 060818 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 318 AM CDT Sat May 6 2017 ...Areas of Frost Late Tonight into Sunday Morning... .Temperature are expected to drop into the 30 to 35 degree range late tonight into Sunday morning resulting in areas of frost. This may lead to damage of tender vegetation. WIZ017-029-033-034-041>044-053-055-061630- /O.NEW.KARX.FR.Y.0003.170507T0700Z-170507T1300Z/ Taylor-Clark-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams- Vernon-Richland- Including the cities of Medford, Neillsville, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, and Richland Center 318 AM CDT Sat May 6 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... The National Weather Service in La Crosse has issued a Frost Advisory, which is in effect from 2 AM to 8 AM CDT Sunday. * Temperatures are expected to dip into the 30 to 35 degree range late tonight into Sunday morning. * Areas of frost will result and may cause damage to tender vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
6 follow-up statements
900 WWUS73 KARX 061526 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 1026 AM CDT Sat May 6 2017 ...Areas of Frost Late Tonight into Sunday Morning... .Temperature will fall into the lower to middle 30s late tonight into Sunday morning and result in areas of frost. This may lead to damage of tender vegetation. WIZ017-029-033-034-041>044-053-055-062330- /O.CON.KARX.FR.Y.0003.170507T0700Z-170507T1300Z/ Taylor-Clark-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams- Vernon-Richland- Including the cities of Medford, Neillsville, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, and Richland Center 1026 AM CDT Sat May 6 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... * Temperatures will fall into the lower to middle 30s late tonight into Sunday morning. * Areas of frost is expected and may cause damage to tender vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ DTJ
584 WWUS73 KARX 061942 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 242 PM CDT Sat May 6 2017 ...Areas of Frost Late Tonight into Sunday Morning... .Temperature are expected to fall into the upper 20s to middle 30s across portions of southwest into north-central Wisconsin late tonight into early Sunday morning. This is going to result in patchy to widespread frost, which may lead to damage of frost- sensitive vegetation. WIZ054-061-070345- /O.EXA.KARX.FR.Y.0003.170507T0700Z-170507T1300Z/ Crawford-Grant- Including the cities of Prairie Du Chien and Platteville 242 PM CDT Sat May 6 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... The National Weather Service in La Crosse has issued a Frost Advisory, which is in effect from 2 AM to 8 AM CDT Sunday. * Temperatures will fall into the lower to middle 30s late tonight into Sunday morning. * Patchy to areas of frost are expected and may cause damage to tender vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ WIZ017-029-033-034-041>044-053-055-070345- /O.CON.KARX.FR.Y.0003.170507T0700Z-170507T1300Z/ Taylor-Clark-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams- Vernon-Richland- Including the cities of Medford, Neillsville, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, and Richland Center 242 PM CDT Sat May 6 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... * Temperatures will fall into the upper 20s to middle 30s late tonight into early Sunday morning. * Patchy to widespread frost is expected and may cause damage to tender vegetation. The colder temperatures and more widespread frost are expected along and northeast of interstate 94. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ RRS
508 WWUS73 KARX 062238 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 538 PM CDT Sat May 6 2017 ...Areas of Frost Late Tonight into Sunday Morning... .Temperature are expected to fall into the upper 20s to middle 30s across portions of southwest into north-central Wisconsin late tonight into early Sunday morning. This is going to result in patchy to widespread frost, which may lead to damage of frost- sensitive vegetation. WIZ017-029-033-034-041>044-053>055-061-070645- /O.CON.KARX.FR.Y.0003.170507T0700Z-170507T1300Z/ Taylor-Clark-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams- Vernon-Crawford-Richland-Grant- Including the cities of Medford, Neillsville, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 538 PM CDT Sat May 6 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... * Temperatures will fall into the upper 20s to middle 30s late tonight into early Sunday morning. * Patchy to widespread frost is expected and may cause damage to tender vegetation. The colder temperatures and more widespread frost are expected along and northeast of interstate 94. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Rogers
170 WWUS73 KARX 070453 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 1153 PM CDT Sat May 6 2017 ...Areas of Frost Overnight into Sunday Morning... .Expect patchy to widespread frost tonight across portions of southwest into north-central Wisconsin as temperatures fall into the upper 20s to middle 30s. This may lead to damage of frost- sensitive vegetation. WIZ017-029-033-034-041>044-053>055-061-071300- /O.CON.KARX.FR.Y.0003.170507T0700Z-170507T1300Z/ Taylor-Clark-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams- Vernon-Crawford-Richland-Grant- Including the cities of Medford, Neillsville, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 1153 PM CDT Sat May 6 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY... * Temperatures will fall into the upper 20s to middle 30s late tonight into early Sunday morning. * Patchy to widespread frost is expected and may cause damage to tender vegetation. The colder temperatures and more widespread frost are expected along and northeast of interstate 94. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Rogers
113 WWUS73 KARX 070845 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 345 AM CDT Sun May 7 2017 ...Areas of Frost This Morning... .Patchy to widespread frost is expected this morning east of the Mississippi River with temperatures falling into the upper 20s to middle 30s. This frost may damage sensitive vegetation. WIZ017-029-033-034-041>044-053>055-061-071300- /O.CON.KARX.FR.Y.0003.000000T0000Z-170507T1300Z/ Taylor-Clark-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams- Vernon-Crawford-Richland-Grant- Including the cities of Medford, Neillsville, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 345 AM CDT Sun May 7 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * Low temperatures early this morning are expected to bottom out in the upper 20s to middle 30s. * Patchy to widespread frost is expected and may cause damage to tender vegetation. The coldest temperatures and more widespread frost is expected along and northeast of Interstate 94. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && DAS $$
798 WWUS73 KARX 071218 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 718 AM CDT Sun May 7 2017 ...Temperatures Warming This Morning... .Temperatures have risen above the freezing mark this morning. Therefore, the frost advisory has been cancelled. WIZ017-029-033-034-041>044-053>055-061-071330- /O.CAN.KARX.FR.Y.0003.000000T0000Z-170507T1300Z/ Taylor-Clark-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams- Vernon-Crawford-Richland-Grant- Including the cities of Medford, Neillsville, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 718 AM CDT Sun May 7 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in La Crosse has cancelled the Frost Advisory. Temperatures have risen above the freezing mark this morning. Therefore, the frost advisory has been cancelled. $$ DAS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at May 6, 2:46 AM CDT, 32 minutes earlier.
Area forecast discussion, May 6, 2:46 AM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
246 AM CDT Sat May 6 2017
.SHORT TERM...(Today through Monday)
Issued at 246 AM CDT Sat May 6 2017
This period looks to be rather quiet. The upper air flow will be
dominated by a blocking pattern with a large cut off upper
level low over the northeast conus and another over the southwest
conus. In between, a high amplitude ridge will be in place over
the Midwest. The main area of high pressure at the surface will be
centered over western Ontario but the ridge axis will extend well
south through the Mississippi River Valley. This will establish a
northeast flow into the area that will bring in some drier air.
Dew points will begin to drop today, especially over northern
Wisconsin, with values of 30 or less expected by late afternoon
north of Interstate 94. This will push the minimum relative
humidity down below 40 percent, but fortunately the winds do not
look to be much of an issue with speeds of 10 to 15 mph today.
The drying will continue through the night with dew points
dropping off into the middle 20s in the Interstate 94 corridor.
Air temperatures should cool into the lower 30s, so with temp/dew
point spreads of 5 to 7 degrees, some concern about how much frost
will be able to form. However, will issue a frost advisory for
late tonight into early Sunday morning to account for any frost
that does form and the cool temperatures.
Any recovery in the dew points Sunday will be across the western
sections, so look for the dew points across central Wisconsin to
again be in the upper 20s. The minimum relative humidity should be
just a bit lower than Saturday, dropping to around 30 percent. The
winds look to be even less of a concern with speeds of 10 mph or
less. Some potential for frost again Sunday night across portions
of Wisconsin with the cool temperatures.
.LONG TERM...(Monday night through Friday)
Issued at 246 AM CDT Sat May 6 2017
Confidence is this period is pretty low on what is going to occur
as the models are really struggling with the breaking down of the
blocking pattern. This time Friday morning, they were suggesting
the eastern cut off low would retrograde back over the Great Lakes
with the ridge getting pushed into a rex block with the southwest
cut off low. Well this morning, they continue to show the eastern
cut off low retrograding, but completely break down the ridging
with the southwest cut off low getting kicked underneath the
eastern cut off low as another strong system moves toward the west
coast. This should still result in some on and off rain chances
through the period as short wave troughs get drug across as the
ridge breaks down and then rotate around the retrograding east
coast low. These small rain chances will start Monday night and
continue into Wednesday night and again Friday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1150 PM CDT Fri May 5 2017
Light rain showers and VFR ceilings in the 8000 to 10000 ft agl
layer will continue to push southeastward late this evening and
into the early overnight, resulting in mostly clear skies by
06.09Z. Surface dew point depressions are still a bit large, but
with rain this evening moistening the near surface layer, clearing
skies and decreasing wind, think there could be some patchy fog
development through sunrise Saturday morning. Not enough
confidence to add anything at TAF airfields, but something to
watch over the next 6 hours. VFR conditions will then continue for
Saturday with perhaps some afternoon thermal cumulus in the 4000
to 5000 ft agl layer. With the surface low now south of TAF
airfields, surface winds expected to persist from the north-
northeast through the period, generally around 10 kts or less.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Frost Advisory from 2 AM to 8 AM CDT Sunday for WIZ017-029-033-
034-041>044-053-055.
MN...None.
IA...None.
&&
SHORT TERM...04
LONG TERM...04
AVIATION...RogersHazardous weather outlook, May 5, 5:23 AM CDT, 21 hours 55 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 523 AM CDT Fri May 5 2017 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-061000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 523 AM CDT Fri May 5 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Isolated thunderstorms are possible late this afternoon into this evening east of the Mississippi River. Gusty winds up to 40 mph could accompany these storms but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible next Tuesday and Wednesday. At this time, the threat for severe weather appears low. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. DAS
Nearby
Frost Advisories in Wisconsin, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.